MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920475
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "during the insertion of the dilator, they encountered resistance to introduction.As they pulled out the entire device, they noticed that the guide-wire was bent in several point." no patient harm was reported.A new guidewire was used.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one guide wire and all four of the dilator types provided within the kit (16fr safe sheath d-pro, tunneler dilator, 12fr dilator, and 14fr dilator).Signs of use in the form of biological material was observed on the safe sheath d-pro dilator.Visual analysis revealed that the guide wire was severely kink bent in several locations.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.No defects or anomalies were observed with any of the returned dilators.The major kinks in the guide wire measured 271mm, 373mm, 483, 525mm, and 622mm from the proximal weld.The guide wire total length measured approximately 100.5cm, which is within the specification limits of 98.75mm-101.25mm per the guide wire product drawing.The guide wire outer diameter measured.0370", which is within the specification limits of.0370"-.0385" per the guide wire product drawing.The 14fr dilator outer diameter measured.185", which equals the nominal value of.185" per the dilator product drawing.The 14fr dilator inner diameter at the distal tip measured.041", which is within the specification limits of.040"-.042" per the dilator product drawing.The 12fr dilator outer diameter measured.158", which equals the nominal value of.158" per the dilator product drawing.The 12fr dilator inner diameter at the distal tip measured.041", which is within the specification limits of.040"-.042" per the dilator product drawing.The dilator from the safe sheath d-pro assembly outer diameter.212", which is within the specification limits of.209"-.212" per the safe sheath d-pro product drawing.The dilator inner diameter at the distal tip measured.038", which is within the specification limits of.038"-.039" per the safe sheath d-pro product drawing.The tunneling dilator outer diameter measured.2745", which is within the specification limits of.2720"-.2780" per the tunneling dilator product drawing.The dilator inner diameter at the distal tip measured.130" , which equals the nominal value of.130" per the tunneling dilator product drawing.The guide wire was inserted through the 14fr, 12fr, and 16fr safe sheath d-pro dilators.Minor resistance was encountered at the locations of the kinking; however, the guide wire was able to pass through all dilators.No resistance was encountered in areas not affected by kinking.Performed per ifu statement, "carefully place 12 fr.Tissue dilator onto guidewire and advance to appropriate depth.A twisting motion may assist in advancing through tissue.Repeat this procedure using 14 fr tissue dilator.Thread dilator/sheath assembly over guidewire".The tunneling dilator is not meant to pass over the guide wire, but instead the catheter.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The report of a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the guide wire was kinked in multiple locations across the body.Functional evaluation of the dilators revealed that the unkinked portions of the guide wire were able to pass as expected, however, slight resistance was met while advancing the kinked portions.The guide wire and the dilators met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15973524
Report Number9680794-2022-00775
Device Sequence Number6151022
Product Code MSD
UDI-Device Identifier30801902195136
UDI-Public10801902195132
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberIPN920475
Device Catalogue NumberCS-15232-VFE
Device Lot Number13F22F0595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown